MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV OSTEOCOOL¿ BONE ACCESS KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC MEXICO S. DE R.L. DE CV OSTEOCOOL¿ BONE ACCESS KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number OCN002HB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having kyphoplasty the rapy.It was reported that the patient had dense sclerotic bone and the physician used a mallet to advance the hand drill to the target location.When the physician removed the hand drill, it was observed that the drill tip had broken during malleating and remained in the vertebral body.It was further reported that the retained drill tip was at the kyphoplasty location and was subsequently encased in a bolus of cement.The physician alleged that hammering/malleating the device caused the drill tip to break and it was encased in a bolus of cement.No patient symptoms or complications were reported.

Brand Name
OSTEOCOOL¿ BONE ACCESS KIT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key24919415
Report Number9617601-2026-02541
Device Sequence Number10459954
Product Code LXH
UDI-Device Identifier00763000600167
UDI-Public(01)00763000600167(17)270522(10)231222023
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOCN002HB
Device Catalogue NumberOCN002HB
Device Lot Number231222023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/18/2026
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale